Marinol Withdrawal

"An abstinence syndrome has been reported after the abrupt discontinuation of dronabinol [Marinol®] in volunteers receiving dosages of 210 mg/day for 12 to 16 consecutive days. Within 12 hours after discontinuation, these volunteers manifested symptoms such as irritability, insomnia, and restlessness. By approximately 24 hours post-dronabinol discontinuation, withdrawal symptoms intensified to include 'hot flashes', sweating, rhinorrhea, loose stools, hiccoughs and anorexia.
"These withdrawal symptoms gradually dissipated over the next 48 hours. Electroencephalographic changes consistent with the effects of drug withdrawal (hyperexcitation) were recorded in patients after abrupt dechallenge. Patients also complained of disturbed sleep for several weeks after discontinuing therapy with high dosages of dronabinol."

Source: 

"MARINOL® (dronabinol) Capsules," (Abbott Laboratories: Abbott Park, IL, July 2006), pp. 11.
http://www.accessdata.fda.gov...

Subject: 
Substance: